Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 53, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 27, 2001, 2:50 PM EDT for Camden County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2001, 2:50 PM EDT (18:50 UTC)
- Expired
- May 27, 2001, 3:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 60 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 271850 SVRJAX GAC039-271915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CAMDEN COUNTY IN SOUTHEAST GEORGIA * UNTIL 315 PM EDT * AT 250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES WEST OF HIGH POINT...MOVING EAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 315 PM EDT... DOVER BLUFF... HIGH POINT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IiN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER. LAT...LON 3105 8153 3087 8157 3077 8119 3102 8113 $$ PETERSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 9:45 AM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, May 27, 9:45 AM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 AM EDT SUN MAY 27 2001 CURRENTLY...SATELLITE WATER VAPOR AND IR IMAGERY SHOWED A MID TO UPPER LEVEL JET ACROSS SOUTHEASTERN GEORGIA. THERE ALSO APPEARED TO BE A WEAK MID LEVEL SHORT WAVE SWINGING ACROSS CENTRAL ALABAMA. MSAS ANALYSIS SHOWED A SURFACE TROUGH AND AN AREA OF MID CLOUDS ACROSS THAT AREA. THIS MAY SET OFF SOME SHOWERS ACROSS OUR SOUTHEASTERN GEORGIA ZONES THIS AFTERNOON SO WILL KEEP AN EYE ON HOW THINGS DEVELOP. IN THE MEAN TIME ONLY MINOR OR NO CHANGES TO THE CURRENT ZONE PACKAGE. MARINE...ONLY MINOR CHANGES ANTICIPATED. .JAX... .FL...NONE. .GA...NONE. BLS E
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:57 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn | 48 min |
| May 27, 1:25 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 20 min |
| May 27, 1:34 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 41 min |
| May 27, 1:59 PM EDT | Tornado Warning | JAX | Camden | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.